MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 55MM / 12 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 55MM / 12 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00227, 0001032347-2020-00456, 0001032347-2020-00458.Implantation date was in 2010.Tmj system left fossa component, medium, part# 24-6561, lot# 080260 tmj system right fossa component, medium, part# 24-6560-int, lot# 725240 tmj system left standard mandibular component 55mm / 12 hole, part# 24-6556, lot# 205450 tmj system right standard offset mandibular component 50mm / 9 hole, part# 24-6650-int, lot# 489880.Unknown screws, part# ni, lot# ni.(b)(6).User facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the patient underwent a bilateral revision of temporomandibular joint implants ten (10) years following implantation due to ankylosis and patient discomfort.The stock implants were replaced with a custom device.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered confirmed because a revision surgery was reported.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The non-conformance database was reviewed for the mandible component; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint for this item# 24-6556, lot# 205450.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding revision due to ankyloses, there is a complaint rate of 0.07%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is due to a patient condition.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 55MM / 12 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10576489
Report Number0001032347-2020-00457
Device Sequence Number14449313
Product Code LZD
UDI-Device Identifier00841036036508
UDI-Public00841036036508
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2011
Device Model NumberN/A
Device Catalogue Number24-6556
Device Lot Number205450
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age41 YR